Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 32, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 15, 2016, 1:28 PM CST for 5 parishes in Louisiana. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2016, 1:28 PM CST (19:28 UTC)
- Expired
- Feb 15, 2016, 2:30 PM CST
- In force
- 62 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Acadia Parish, LA, Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 31 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 1:35 PM CST | HAIL 1 | Lebleu Settlement, LA | MEDIA RELAYED REPORT OF QUARTER SIZE HAIL |
| Feb 15, 1:45 PM CST | HAIL 1 | Iowa, LA | PUBLIC POSTED PHOTO OF QUARTER SIZED HAIL TO SOCIAL MEDIA |
| Feb 15, 1:45 PM CST | HAIL 2 | Iowa, LA | PUBLIC MEASURED 2 INCH HAIL IN IOWA. |
| Feb 15, 2:06 PM CST | HAIL 2 | Lacassine, LA | PUBLIC POSTED PHOTO OF 2 INCH HAIL TO SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Feb 15, 2:17 PM CST | HAIL 2 | 3 Ssw Welsh, LA | PUBLIC POSTED PHOTO OF 2 INCH HAIL NEAR WELSH TO SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:30 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 8.5
The text
As transmitted.
134
WUUS54 KLCH 151928
SVRLCH
LAC001-003-011-019-053-152030-
/O.NEW.KLCH.SV.W.0032.160215T1928Z-160215T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
128 PM CST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ALLEN PARISH IN SOUTHWESTERN LOUISIANA...
SOUTH CENTRAL BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA...
NORTHEASTERN CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...
WESTERN ACADIA PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 230 PM CST
* AT 128 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER MOSS
BLUFF...MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...WESTLAKE...WELSH...IOWA...KINDER...ELTON...FENTON...
MOSS BLUFF...GILLIS...BULLER...LEBLEU SETTLEMENT...PINE ISLAND...
TOPSY...LACASSINE AND HATHAWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.
LAT...LON 3017 9330 3044 9330 3056 9267 3032 9262
3026 9279 3017 9278
TIME...MOT...LOC 1928Z 256DEG 21KT 3031 9318
HAIL...1.00IN
WIND...<50MPH
$$
K. KUYPER2 follow-up statements
719
WWUS54 KLCH 152005
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CST MON FEB 15 2016
LAC003-011-019-152014-
/O.CAN.KLCH.SV.W.0032.000000T0000Z-160215T2030Z/
ALLEN LA-BEAUREGARD LA-CALCASIEU LA-
205 PM CST MON FEB 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ALLEN...SOUTH CENTRAL
BEAUREGARD AND NORTHEASTERN CALCASIEU PARISHES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.
LAT...LON 3017 9298 3030 9298 3032 9262 3031 9265
3026 9279 3017 9278
TIME...MOT...LOC 2004Z 283DEG 29KT 3020 9287
$$
LAC001-053-152030-
/O.CON.KLCH.SV.W.0032.000000T0000Z-160215T2030Z/
JEFFERSON DAVIS LA-ACADIA LA-
205 PM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR CENTRAL JEFFERSON DAVIS AND WESTERN ACADIA PARISHES...
AT 204 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELSH...MOVING
EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
WELSH...IOWA AND LACASSINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.
LAT...LON 3017 9298 3030 9298 3032 9262 3031 9265
3026 9279 3017 9278
TIME...MOT...LOC 2004Z 283DEG 29KT 3020 9287
HAIL...1.00IN
WIND...<50MPH
$$
TWH588
WWUS54 KLCH 152021 RRA
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
221 PM CST MON FEB 15 2016
LAC001-053-152030-
/O.CON.KLCH.SV.W.0032.000000T0000Z-160215T2030Z/
JEFFERSON DAVIS LA-ACADIA LA-
221 PM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR CENTRAL JEFFERSON DAVIS AND WESTERN ACADIA PARISHES...
AT 220 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WELSH...MOVING
EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
WELSH...IOWA AND LACASSINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.
LAT...LON 3017 9298 3030 9298 3032 9262 3031 9265
3026 9279 3017 9278
TIME...MOT...LOC 2020Z 256DEG 21KT 3022 9276
HAIL...1.50IN
WIND...<50MPH
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:42 AM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Feb 15, 11:42 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1142 AM CST MON FEB 15 2016 .AVIATION... THUNDERSTORMS EXTEND FROM AVOYELLES PARISH SOUTHWEST INTO JEFFERSON COUNTY IN SOUTHEAST TEXAS. THIS BROKEN LINE IS MOVING EAST. AIRCRAFT NEAR THESE STORMS WILL EXPERIENCE LIGHTNING ALONG WITH GUSTY WINDS IN AND NEAR AIRPORT TAF LOCATIONS. CONDITIONS ARE EXPECTED TO IMPROVE TOWARDS SUNSET AS A COLD FRONT PUSHES DOWN AND INTO THE REGION. CEILINGS ARE ALSO VARYING FROM 016 TO 045 BUT THIS WILL ALSO IMPROVE BEHIND THE FRONT. && .PREV DISCUSSION... /ISSUED 1020 AM CST MON FEB 15 2016/ UPDATE... TORNADO WATCH 14 HAS BEEN ISSUED UNTIL 6 PM. DISCUSSION... UPDATED TEXT PRODUCTS TO INCLUDE TOR WATCH 14. LATEST RADAR TRENDS INDICATE A BAND OF STRONG TO SVR STORMS EXTENDING FM AVOYELLES PARISH SW TO SABINE LAKE. THESE STORMS WERE DEVELOPING IN AN ENVIRONMENT CONDUCIVE FOR ROTATING STORMS...WITH 0-1 KM SRH NR 215 M2/S2...30 KT LOW LVL SHEAR AND DEEP LAYER SHEAR APPROACHING 50 KT PER 12Z KLCH SOUNDING. IN ADDITION...DECENT INSTABILITY IS IN PLACE WITH MUCAPE VALUES APPROACHING 2000 J/KG AND THIS SHOULD INCREASE ESPECIALLY ACRS ERN PORTIONS OF THE AREA AS THE BAND OF STORMS ENCOUNTERS DAYTIME HEATING. ALL SVR MODES...LARGE HAIL/DAMAGING WINDS/TORNADOES...WILL BE POSSIBLE. RECENT HRRR RUNS SEEM TO HAVE A DECENT HANDLE ON THE CONVECTION AND ITS EVOLUTION THROUGH THE AFTN SO BLENDED WITH INHERITED POPS TO ADJUST. ALSO AMENDED WX GRIDS TO REFLECT SVR POTENTIAL ACRS OUR LA ZONES THROUGH THE REMAINDER OF THE MORNING AND AFTN. FINALLY...TWEAKED HOURLY TEMPERATURES AND DEWPOINTS TO REFLECT RECENT OBS. ALSO ADJUSTED HIGH TEMPERATURES DOWN SLIGHTLY ACRS OUR NERN ZONES WHERE CLOUDS AND SHOWERS/STORMS WILL LIKELY LIMIT HEATING. 24 PREV DISCUSSION... /ISSUED 749 AM CST MON FEB 15 2016/ DISCUSSION... BASED ON LATEST SPC DISCUSSION...AND CURRENT RADAR TRENDS...HAVE ADDED SEVERE STORM WORDING TO THE FORECAST FOR TODAY FOR THE ENTIRE FORECAST AREA. THE THREAT WILL END FROM WEST TO EAST THIS AFTERNOON. PREV DISCUSSION... /ISSUED 542 AM CST MON FEB 15 2016/ DISCUSSION... SCT SHRA WITH ISO TSRA ACROSS THE REGION THIS MORNING. MVFR TO IFR CEILINGS WITH VCSH EXPECTED TO PERSIST THIS MORNING. BEST CHANCE OF TSRA WILL BE LATER THIS MORNING INTO THE EARLY AFTERNOON HOURS...KEEPING TEMPO GROUP FOR THIS FROM 16-20Z. ALSO...S TO SW WINDS EXPECTED TO PICK UP AS WELL DURING THIS TIME ~18-20KTS WITH GUSTS TO NEAR 30 KT. HIGHER GUSTS POSSIBLE WITHIN THE TSRA...AS HIGHLIGHTED WITHIN TEMPO GROUPS. AFTER 20-22Z...FRONTAL SYSTEM PASSING THRU...WITH WINDS SHIFTING TO THE WEST AND THEN NW DURING THE EVENING HOURS...WITH CLEARING SKIES AND VFR TO FOLLOW. DML PREV DISCUSSION... /ISSUED 313 AM CST MON FEB 15 2016/ DISCUSSION... SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE MOVING NORTHEAST ACROSS THE ENTIRE FORECAST AREA EARLY THIS MORNING...THANKS TO A FAST-MOVING MID-LEVEL SHORTWAVE. A COLD FRONT AND CORRESPONDING MID TO UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE REGION RATHER QUICKLY THIS AFTERNOON. PER SPC...SOME OF THE STORMS THIS AFTERNOON COULD BE STRONG TO SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...ESPECIALLY IN SOUTH CENTRAL LOUISIANA WHERE A SLIGHT RISK IS NOTED. AFTER THE RAIN ENDS THIS AFTERNOON...THE WEATHER MAPS TURNS QUIET FOR THE REMAINDER OF THE WEEK. A SECOND COLD FRONT DOES MOVE THROUGH THE REGION LATE TUESDAY...BUT IT IS EXPECTED TO BE DRY WITH LIMITED TO NO MOISTURE AVAILABLE. THE NEXT RAIN MAKER WILL BE SUNDAY AND MONDAY...WHEN THE NEXT FRONT COMES THROUGH THE REGION. THIS WEEK WILL SEE TEMPERATURES RUN ABOVE NORMAL WITH HIGHS IN THE 70S. LOWS WILL START OUT IN THE 40S TUESDAY AND WEDNESDAY MORNINGS BEFORE WARMING INTO THE 50S FOR THE REMAINDER OF THE WEEK AND WEEKEND. 15 && .PRELIMINARY POINT TEMPS/POPS... AEX 44 74 45 72 / 10 0 0 0 LCH 48 74 49 73 / 10 0 0 0 LFT 48 72 49 73 / 10 0 0 0 BPT 49 76 49 73 / 10 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && AVIATION...19
Hazardous weather outlook, Feb 15, 5:04 AM CST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 504 AM CST MON FEB 15 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 161200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 504 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE STORMS ARE POSSIBLE TODAY AS A COLD FRONT MOVES THROUGH THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. THE HIGHEST RISK FOR SEVERE STORMS IS IN SOUTH CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. GMZ430-432-435-450-452-455-470-472-475-161200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 504 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT RAIN AND THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT MOVES THROUGH THE NORTHWEST GULF. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Feb 15, 12:15 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1215 PM CST MON FEB 15 2016
LAZ027-028-030-031-151900-
RAPIDES LA-ALLEN LA-BEAUREGARD LA-VERNON LA-
1215 PM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR VERNON...NORTH CENTRAL ALLEN...
NORTHEASTERN BEAUREGARD AND SOUTHWESTERN RAPIDES PARISHES UNTIL 100
PM CST...
AT 1213 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
EAST OF ROSEPINE...MOVING EAST AT 55 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEESVILLE...ROSEPINE...ANACOCO...PITKIN...DE RIDDER...FORT POLK...
SUGARTOWN...SLAGLE...DERIDDER...NEW LLANO...HORNBECK...LACAMP...
CRAVENS...HUTTON...FULLERTON...KURTHWOOD...LEANDER...SIMPSON...UNION
HILL AND PICKERING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.
LAT...LON 3136 9299 3133 9300 3095 9265 3080 9292
3079 9335 3128 9344 3136 9339
TIME...MOT...LOC 1813Z 268DEG 48KT 3090 9316
K. KUYPERSpecial weather statement, Feb 15, 12:19 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1219 PM CST MON FEB 15 2016
LAZ041-073-151900-
WEST CAMERON LA-CALCASIEU LA-
1219 PM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND SOUTH
CENTRAL CALCASIEU PARISHES UNTIL 100 PM CST...
AT 1218 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF SABINE NATIONAL WILDLIFE...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SABINE NATIONAL WILDLIFE AND HACKBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN
LOUISIANA.
LAT...LON 2979 9372 2998 9375 3007 9329 3005 9329
3005 9333 2988 9335 2988 9343 2986 9344
2985 9343 2985 9341 2979 9335
TIME...MOT...LOC 1818Z 270DEG 14KT 2993 9370
K. KUYPERSpecial weather statement, Feb 15, 12:49 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1249 PM CST MON FEB 15 2016 LAZ030-031-041-042-151945- JEFFERSON DAVIS LA-ALLEN LA-BEAUREGARD LA-CALCASIEU LA- 1249 PM CST MON FEB 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALLEN...SOUTH CENTRAL BEAUREGARD...NORTHWESTERN JEFFERSON DAVIS AND NORTHEASTERN CALCASIEU PARISHES UNTIL 145 PM CST... AT 1248 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GILLIS...OR 7 MILES NORTH OF MOSS BLUFF...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LAKE CHARLES...KINDER...FENTON...GILLIS...BULLER AND TOPSY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN LOUISIANA. LAT...LON 3034 9331 3046 9332 3051 9280 3028 9281 TIME...MOT...LOC 1848Z 272DEG 26KT 3041 9323 K. KUYPER
Special weather statement, Feb 15, 1:03 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 103 PM CST MON FEB 15 2016 LAZ028>033-151945- EVANGELINE LA-RAPIDES LA-ST. LANDRY LA-ALLEN LA-BEAUREGARD LA- AVOYELLES LA- 103 PM CST MON FEB 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ALLEN...NORTHEASTERN BEAUREGARD...SOUTHEASTERN RAPIDES...CENTRAL EVANGELINE...NORTHWESTERN ST. LANDRY AND AVOYELLES PARISHES UNTIL 145 PM CST... AT 102 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BROUILLETTE TO NEAR MITTIE...AND MOVING SOUTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... OAKDALE...MARKSVILLE...BUNKIE...MAMOU...OBERLIN...MOREAUVILLE... CHENEYVILLE...TURKEY CREEK...BORDELONVILLE...MITTIE...COTTONPORT... PINE PRAIRIE...MANSURA...HESSMER...EVERGREEN...PLAUCHEVILLE...ALLEN PARISH AIRPORT...BIG BEND...INDIAN LAKE AND BEAVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHWESTERN LOUISIANA. LAT...LON 3107 9176 3049 9274 3074 9298 3126 9204 TIME...MOT...LOC 1902Z 311DEG 25KT 3121 9203 3075 9283 K. KUYPER
Local storm report, Feb 15, 1:04 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
104 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 2 SSE ALEXANDRIA 31.26N 92.45W
02/15/2016 RAPIDES LA 911 CALL CENTER
DAMAGE REPORTED TO TWO BUISINESSES IN ALEXANDRIA. MEDIA
PHOTOS INDICATE A PORTION OF THE ROOF OF A PIZZA HUT WAS
BLOWN OFF AND A WALL OF A CAR WASH WAS BLOWN DOWN.
&&
HUMPHREYLocal storm report, Feb 15, 1:27 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
127 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL MOSS BLUFF 30.30N 93.20W
02/15/2016 E1.00 INCH CALCASIEU LA TRAINED SPOTTER
&&
HUMPHREYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:45 AM CST | Special Weather Statement | LCH | Acadia | 60 min |
| Feb 15, 3:46 AM CST | Special Weather Statement | LCH | Saint Martin | 44 min |
| Feb 15, 5:39 AM CST | Special Weather Statement | LCH | Vernon | 51 min |
| Feb 15, 7:42 AM CST | Special Weather Statement | LCH | Rapides, Vernon | 63 min |
| Feb 15, 8:45 AM CST | Special Weather Statement | LCH | Avoyelles | 30 min |
| Feb 15, 8:59 AM CST | Special Weather Statement | LCH | Rapides | 61 min |
| Feb 15, 9:13 AM CST | Special Weather Statement | LCH | Allen | 62 min |
| Feb 15, 9:36 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 54 min |
| Feb 15, 10:11 AM CST | Special Weather Statement | LCH | Avoyelles | 34 min |
| Feb 15, 10:28 AM CST | Tornado Warning | LCH | Avoyelles | 17 min |
| Feb 15, 10:41 AM CST | Special Weather Statement | LCH | Evangeline | 64 min |
| Feb 15, 11:17 AM CST | Special Weather Statement | LCH | Jefferson Davis | 58 min |
| Feb 15, 11:33 AM CST | Tornado Warning | LCH | Saint Landry | 27 min |
| Feb 15, 11:57 AM CST | Special Weather Statement | LCH | Rapides | 63 min |
| Feb 15, 12:15 PM CST | Special Weather Statement | LCH | Vernon | 45 min |
| Feb 15, 12:19 PM CST | Special Weather Statement | LCH | Cameron | 41 min |
| Feb 15, 12:36 PM CST | Special Marine Warning | LCH | 39 min | |
| Feb 15, 12:49 PM CST | Special Weather Statement | LCH | Jefferson Davis | 56 min |
| Feb 15, 1:03 PM CST | Special Weather Statement | LCH | Allen, Avoyelles, Evangeline | 42 min |
| Feb 15, 1:14 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 31 min |
| Feb 15, 1:21 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 24 min |
| Feb 15, 1:23 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Vermilion | 52 min |
| Feb 15, 1:35 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Avoyelles, Evangeline, Saint Landry | 25 min |
| Feb 15, 1:49 PM CST | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 32 min |
| Feb 15, 2:15 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis, Vermilion | 45 min |
| Feb 15, 2:51 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Jefferson Davis, Lafayette, Vermilion | 54 min |
| Feb 15, 3:13 PM CST | Special Weather Statement | LCH | Lafayette | 62 min |
| Feb 15, 3:37 PM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 38 min |
| Feb 15, 3:52 PM CST | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 23 min |
| Feb 15, 4:22 PM CST | Special Marine Warning | LCH | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.